MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL NITINOL BASKET V; SINGLE USE RETRIEVAL BASKET

AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL NITINOL BASKET V; SINGLE USE RETRIEVAL BASKET
Model Number FG-V451P
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during an unspecified therapeutic procedure, when trying to scrape out a stone using the single use retrieval nitinol basket v, the stone became temporarily impacted and the wire stretched out.The stone was then released, and the procedure was completed using the same set of equipment.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was returned to olympus for inspection, and the reportable malfunction was confirmed.Based on the results of the investigation, it is possible that the basket could not be pulled out due to factors such as the size, hardness, and shape of the stone.The root cause of this event could not be determined.The instruction manual contains a warning to the user regarding this event.(drawing number:rk0257, revision number : 03).Determine to use this instrument in preoperative diagnosis, interoperative contrast enhancing, or after papillotomy/papillary dilation from an expert¿s viewpoint.If large, rigid or many stones are retrieved by this instrument, the basket with stones engaged may not be removed from the body cavity.Judge the use of this product from a professional standpoint after preoperative diagnosis, intraoperative contrast and papillotomy, and papilla dilation.When quarrying with this product, there is a risk that the grasping part will not be able to pull out of the body cavity while grasping large stones, hard stones, or a large number of stones.Use this instrument with a hospitalization plan ready and the understanding that, if the stone is too hard to be crushed by the mechanical lithotriptor (bml-110a-1) or bml handle v (maj-441), the instrument may become irreversibly damaged and open surgery may have to take place to remove the stone.In case the grasping part does not pull out of the body cavity while grasping the stone with this product, or if the stone cannot be crushed even when combined with the bml handle maj-441 and the lithotripsy tool bml-110a-1, prepare for the transition to surgery and use it after preparing for hospitalization.If the distal end cannot be removed from the body, refer to chapter 11, ¿emergency treatment¿, and perform open surgery or possible treatments, such as crushing the stone by using the mechanical lithotriptor (bml-110a-1) or bml handle v (maj-441) in combination with the instrument.If the grasping part does not pull out of the body cavity, refer to "10.4 what to do if the grasping part does not come out of the body cavity" and take appropriate measures such as performing surgical procedures or crushing stones in combination with the bml handle maj-441 and the lithotripsy tool bml-110a-1.When the basket does not open and/or close smoothly, do not apply force but move the forceps elevator, set the endoscope's bending angle back, or move the position of the basket until the basket opens and closes smoothly.If the action of opening/closing the basket is forced, the sheath may stretch and the resistance in operating the handle may increase.Also, the stone may not be retrieved, and/or the basket with stone engaged may become impacted in the body.If the opening and closing operation of the gripping part is heavy, do not force the opening and closing operation, but return the forceps base and angle of the endoscope to the point where the opening and closing operation can be performed without difficulty, or move the position of the gripping part.If it is forcibly operated, the sheath will be deformed and the opening and closing operation will be heavy, and the quarry may not be possible, or the gripping part may not be able to pull out of the body cavity while grasping the stone.If retrieval can no longer be performed, determine how to handle the instrument from an expert¿s viewpoint on the basis of the understanding about procedures described in chapter 11, ¿emergency treatment¿.Do not withdraw this instrument abruptly or with excessive force.This could cause perforation, bleeding or mucous membrane damage.If this product cannot be pulled out, make a judgment from a professional standpoint after understanding "10.4 what to do when the grasping part does not come out of the body cavity".Pulling out forcibly or abruptly may result in perforation, bleeding, or mucosal damage.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE RETRIEVAL NITINOL BASKET V
Common Device Name
SINGLE USE RETRIEVAL BASKET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20176554
Report Number9614641-2024-01802
Device Sequence Number8196525
Product Code LQR
UDI-Device Identifier04953170395321
UDI-Public04953170395321
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170811
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-V451P
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown